In 2000 i had a complete break down & being someone who didn't even take asprin i took whatever the docs gave me. that was a mistake. well, after being on whatever the doctor of the day thought i needed that month, one put me on pristq 300mg daily. been taking it for over 5 years as directed. during that time i found a wonderful doctor who actually LISTENS! she ran a whole lot of tests because i told her i wasn't depressed... i was angry because i was unable to function & had gained 150#! come to find out i'm not "bi-polar & severely depressed" ... i'm narcoleptic! since seeing her i've done away with every stinking chemical straightjacket except the pristq. i've tried to get off of it before but the withdrawal is so horrid that i started again. so back in jan. i started stopping it one pill at a time. i went one month with just 200mg. then waited a month before reducing it again to 100mg. then another month before it was finished. i took the last 100mg 2 days ago & i think i'm going nuts or something! i've never been "on" anything so this withdrawal is really scarey for me. i'm not sure how to make this any easier on myself as i don't have anyone with me... i'm doing this alone. i know that once this is over i'll be ok... i hope... but right now i'm shaking so bad, headache, nausea, the constant crying over stupid stuff(like when i was pregnant!), not to mention the sudden "itchy" attacks i keep getting. but now i feel as if my joints are locking up on me! is this stuff normal? how long does it last? i was always a very vibrant & energetic person before my breakdown(it was caused by a broken heart) & i'd like to get my life back! help?
You should have taken it down to 50 mg for a month before trying to stop it, and then you could do it by taking 50 every other day for a month. If you take it down very slowly you'll be ok, you just tried to stop it without going low enough. I can't believe you were on 300mg, the average daily dose is 50mg. I had to look twice to be sure you said it was pristiq you were taking.
My name is Brian. I am a Caucasian, age 43, divorced, on disability because of bipolar disorder and ADD, and I had 15 ECT treatments in Birmingham at St. Vincent's East. The people there were real friendly, but I admit that I did not get any relief of my bipolar symptoms, and I experiences short-term memory loss. You are taking a chance with ECT. They tell you that there is a 50% chance of success, but don't believe that number. I would use it only as a last resort, and if my insurance covered it, because it is expensive. The best approach to bipolar disorder, depression, anxiety, is to seek out a psychiatrist who really cares about you and has a good reputation amongst other MH professionals.
Also, find a psychologist or therapist who is experienced (10 years or more) and meet wit them once a week to go over your personal problems, emotions, and anything that you are afraid to say in front of family or friends. It's confidential, and eventually, over months, the therapist will see your strong and weak points in your behavior and thinking. That's when things can start to change for you when you follow their suggestions, and gain insight about yourself, you can play an active role in your own healing - the medications by themselves don't work alone normally. You have to have a positive frame of mind to change - and faith in something that is bigger than you (outside your mind and emotions). Believe that you will get better, and follow your instincts about how you will conduct yourself in life.
As for detoxing off Pristiq, I would not do that. Take the 100mg one per day and see if you can get some Valium to handle the withdrawals. Your psychiatrist will probably prescribe 5 mg 3 times per day. If you have nausea, as for Promethazine (Phenergan) from you doctor as well. Also, drink plenty of water with lemon juice in it and see if you can get a supplement from an apothecary or Whole Foods that will help with the detoxification. Also, eat plenty of fruits and vegetables, and start taking a multivitamin and a fiber brand that you can mix with juice and chug it down 1-2 times per day. That's a beginning, but remember, when life gets tough, you don't fight the painful thoughts and emotions, but pray to your Higher Power for the strength to bear it. I have detoxified off pain pills, Ativan, Klonopin, Soma, and antipsychotics and antidepressants. I speak from the heart, because I know that it can be done: if you take advice and get help. Never be alone when detoxing, because complications can arise requiring help.
If you have insurance and are all alone ask your psychiatrist to place you in the hospital for a week or two. I know the food is terrible, but it sounds like you are not eating much anyway. That's my advice. I have more advice, but you try this first for 1-2 weeks. OK? Believe that it will get better. Brian
In my experiences of stopping any meds. I need to start with taken away the smallest the does of the medication for 4 days to a week and continue from there. Introducing new or coming off an old med, I am super sensitive. I get what your going through. Please Please try try to be paitent with yourself. Good Luck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 May 2010 • 3 answers
Posted 5 Apr 2011 • 5 answers
Posted 25 Sep 2011 • 2 answers
Posted 22 Apr 2014 • 2 answers
Posted 17 Aug 2015 • 3 answers